MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J385H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: was surgery delayed due to the reported event? unknown, was procedure successfully completed? unknown, were fragments generated? unknown, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences --> unknown, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.
 
Event or Problem Description
It was reported that a patient underwent a cesarean section on an unknown date and suture was used to close the fascia.The suture broke during knot tying.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 08/05/2020.A manufacturing record evaluation was performed for the finished device lot number qamkrp, and no non-conformances were identified.Additional h3 investigation summary: one empty labeled winding former and a needle-suture piece of product code j358, lot qamkrp were received for analysis.During the visual inspection of the needle/suture piece, the swage and attachment area were noted to be as expected.However, slightly marks on the body needle and body fluids were found.The suture was examined, and the end of the strand was observed detached do the stress applied.The other section of the suture was not returned for analysis.The product code j358 contains an absorbable suture and as the sample was received open, the time of exposure that has the suture in the environment could not be determined and no functional test could be performed.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Due to condition of the sample, it could not be determined what may have caused the reported incident.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 36IN 0 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10091894
Report Number2210968-2020-04149
Device Sequence Number3881366
Product Code GAM
UDI-Device Identifier10705031039476
UDI-Public10705031039476
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberJ385H
Device Catalogue NumberJ358H
Device Lot NumberQAMKRP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date08/05/2020
Patient Sequence Number1